I take 5mgs of Methadone & 1 mg of Lorazepam once a day. I have done this for 3 years and counting. There have been times I have taken more than this in a day but they have been rare and never for any length of time. Probably no more than a day or 2. So for all intensive purposes you could say I have never stretched my tolerance beyond these points. I realize this is a small dose of Methadone. Perhaps thats why my WD sets in at about 24-28 hours. I really want to stop both. THey serve no purpose anymore. They do not help me and WD is usually what reminds me it's time to take my daily dose of ball and chain.
With the Methadone I take it at night usually around 8 or 10. Some evenings I'm real tired when I come home from work and I'll fall asleep early and forget to take it. I'll wake up early in the AM and WD has already begun. Aches and beginings of restless legs. Head starts filling with mucous. Nausea. I take the pill within 2 hours I feel completely better.
The Lorazepam I take in the morning right after I wake up. Because I maintain a different schedule and habits on the weekend, I often forget to take it when I get up. And I'm getting up later anyway. I don't notice a physical withdrawal from this. But when I start asking like an angry emotional basket case over nothing basically. Then I realize that I've felt this way since I woke up I just didn't realize it until something set it off. Then I know go take your nerve pill. Will be fine the rest of the day. But neither of these pills have an effect anymore. It doesn't help my nerves or pain. I'm just withdrawing so I take it to "maintain"
Here's the question(s):
1) Based on the amount and length of use I described above, How bad will my Methadone withdrawal be? I already know it will start at 24 hours. When will it peak, and how long will the major physical withdrawal last?
2) Same question with the Lorazepam. How long will the any physical withdrawal last? But more important is when will the real bad emotional reaction end?
3) Should I quit the Methadone first or both at the same time?
4) Lastly, I have detoxed off short term (3-6 month) Vicodin & alcohol binges in the past. As well as Marijuana about 50 times. I realize it is not physically addictive. But for those who tend to be chronic users (those of us who have the most euphoric reaction to it), studies have shown, and I can testify, that the psychological withdrawal can be so intense that it manifests itself in physical symptoms. I get aches in the legs and stuffy head and nausea which would be less than a flu. I can't sleep or eat. I suffer the blackest of black depressions. No energy or motivation. Some have been documented to have there backs go out for several weeks. So I guess I should include in this I am a daily Weed user and won't be stopping that at this point. Reason is I have no psychological addiction to Lorazepam or Methadone. It is not near the challenge quitting weed will be. It's just a matter of finding time to manage to detox. Back to the last quustion. Is it safe to detox off Methadone & Lorazepam. Is it medically safe. Or is it case like chronic alcohol abuse where you could die from withdrawal?
I read your post and I have been on methadone for years, but a lot higher dose. I did start out like you. I know that the xanax and methadone are a very deadly combo. Many friends have not woke up. I have jumped off the methadone at 100mg and yes it starts at 24 hrs but at it fullest is 72 hrs that is when your kidneys have flushed it all out of your system. I stayed awake for about 2 weeks, and I am not joking. At the clinics they usually drop a person down to about 2 1/2 mg and then they are off the program. I dont know how the w/d feels from there. I do know that I use to use your combo for the effect and have refused to use that since I am trying to stay on just the methadone for the pain I have. It also has kept me from using heroin and other narcotics that has caused me to lose big in my life. I do know that when I used the xanax it caused me to get very depressed and think that situations were bigger than they were. I have had friends have some bad effects from the w/d of them. They are another that ppl usually decrease the mg and then they get off. One thing I do know is that by using another to replace the one your trying to get off of just puts off the inevitable, there will be some discomfort. If just what length are you willing to go to? I have pretty much stopped trying to get off the program because I have done so good compared to the junky I was. I work, I have a nice home, I have a few friends and I have been in a relationship (that isn't based on getting high) for many years and nobody knows the person I use to be. I only regret I didn't do this sooner. I don't talk about this part with everybody I have a few close friends that know about the past but it is not the focus of my life. Maybe some would say I am pretending but I actually go to counseling and talk to someone about all the crap I left behind while I was using.
I seem to believe ones behavior is the most important. Such as; do I get money in illegal ways? Do I manipulate people so that they believe I am a victim so that I can use them for some sorted reason? I also quit doing these things. Maybe this all sound silly or maybe I have said too much. I just needed to talk I have been reading different post for 2 days and felt I to needed to talk.
I am not able to say the medical effects but I do know that I have detoxed off far more and never died, I just prayed for sleep, energy and peace from my mind going non stop. Nothing good is easy. You can do it.
Gettiing off of Lorazepam is one of the toughest (and most dangerous) drugs to get off of. I take 1 mg lorazepams and i have tried quitting numerous times without success. Because lorazepam is a benzo it acts on the same brain receptors as alcohol and quitting could make you have seizures and in extreme cases can cause death. The best way to get off lorazepam is to swith to a longer acting benzo e.g valium or lithium. These have a longer half lifes so you dont have to take as many and its easier to lower your doses. Good luck with quitting I hope your successful.
I take up to 20 pills of 10mg of Methadone an 5 0r 6 mg of lorazapam together, for at least 9+ yrs plus. I take my depression pill too cant think what it is starts with a p I think paxile or something. but I am wondering what the best way to get off this I have had some pretty wild withdraws that I don't even want to talk about but if someone who has been in this situation and got out of it. I am on the methadone for my back had surgery and its that bad again only this time I can still walk around unlike last time.So im hoping I can get some good info on what to do.and if the amount I take, how serious it is and what will happen in time. Plz no BS answers to try to freak me out just give it to me straight cause I want off
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.